Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 42, NWS New Orleans, LA

June 24, 2014Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 24, 2014, 2:47 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2014, 2:47 PM CDT (19:47 UTC)
Expired
Jun 24, 2014, 3:15 PM CDT
In force
28 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA

The radar

The Ft Polk radar (KPOE), 123 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 2:53 PM CDTTSTM WND DMG2 Nnw Batchelor, LATREE FELL ON A HOUSE AND A ROOD WAS BLOWN OFF A MOBILE HOME IN INNIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2620 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WUUS54 KLIX 241947
SVRLIX
LAC077-125-242015-
/O.NEW.KLIX.SV.W.0042.140624T1947Z-140624T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 PM CDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  NORTHWESTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 315 PM CDT

* AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LETTSWORTH...OR NEAR SIMMESPORT...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3087 9181 3098 9181 3104 9173 3105 9166
      3103 9164 3099 9165 3100 9164 3100 9158
      3088 9154 3084 9181 3086 9183
TIME...MOT...LOC 1948Z 253DEG 16KT 3093 9174

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:26 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 24, 12:26 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1226 PM CDT TUE JUN 24 2014

.AVIATION...

...18Z AVIATION DISCUSSION...

OVERALL...VFR CONDITIONS WILL BE THE RULE AT ALL OF THE TERMINALS
THROUGH THE FORECAST PERIOD.  HOWEVER...SOME SCATTERED CONVECTION
WILL ONCE AGAIN DEVELOP AFTER 19Z. HAVE INCLUDED VCTS WORDING TO
REFLECT THIS RISK OF SCATTERED CONVECTION. IF AN INDIVIDUAL STORM
THREATENS A TERMINAL...AN AMENDMENT REFLECTING THE EXPECTED SHORT
TERM CONDITIONS WILL BE MADE. AT WORST...A PERIOD OF IFR VSBY
RESTRICTIONS AND STRONG GUSTY WINDS CAN BE EXPECTED WITH ANY
PASSING STORM. THE CONVECTIVE THREAT WILL GENERALLY COME TO AN END
BY 02Z AS DAYTIME HEATING WANES.  32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  88  69  89 /  20  60  20  60
BTR  73  90  73  91 /  20  60  30  60
ASD  73  90  73  90 /  20  60  30  50
MSY  76  90  76  89 /  20  60  30  50
GPT  76  90  74  90 /  20  50  30  50
PQL  73  92  72  91 /  20  50  30  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 24, 11:24 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1124 AM CDT TUE JUN 24 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-250430-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1124 AM CDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP DURING THE
AFTERNOON HOURS. THE ACTIVITY WILL DIMINISH TO ISOLATED COVERAGE
DURING THE EVENING HOURS. STRONG WIND GUSTS OF 40 TO 50
MPH...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL OF 1
TO 2 INCHES CAN BE EXPECTED WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS...ARE EXPECTED EACH DAY WITH THE GREATEST
COVERAGE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY. ALTHOUGH
WIDESPREAD ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED...A FEW STORMS MAY BECOME STRONG AND PRODUCE GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

In the hours before

Special weather statement, Jun 24, 1:00 PM CDT, 1 hour 47 minutes before
LAZ046-047-241900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
100 PM CDT TUE JUN 24 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WEST BATON
ROUGE PARISH...IBERVILLE PARISH...

AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHEAST OF CATAHOULA...OR
ABOUT 11 MILES SOUTHWEST OF RAMAH...MOVING EAST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...RAMAH...GROSSE TETE...PLAQUEMINE...BRUSLY AND ADDIS

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. DRIVERS
TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME
PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN
AREAS OF POOR DRAINAGE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 24, 1:53 PM CDT, 54 minutes before
LAZ034>036-046>048-242000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 PM CDT TUE JUN 24 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WEST BATON
ROUGE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST
BATON ROUGE PARISH...WEST FELICIANA PARISH...IBERVILLE PARISH...

AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES WEST OF NEW ROADS TO
PLAQUEMINE...MOVING EAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ADDIS...BRUSLY...PORT ALLEN...GARDERE...ST. FRANCISVILLE...OAK HILLS
PLACE...BATON ROUGE...WESTMINSTER...BATON ROUGE AIRPORT...BAKER...
ZACHARY...SLAUGHTER...JACKSON...PRIDE AND GREENWELL SPRING

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATES 10 AND 12.
DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE
CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING
ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 24, 2:39 PM CDT, 8 minutes before
LAZ034-035-242045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
239 PM CDT TUE JUN 24 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING POINTE
COUPEE PARISH...WEST FELICIANA PARISH...

AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF SIMMESPORT...OR
ABOUT 10 MILES WEST OF LETTSWORTH...MOVING EAST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LETTSWORTH...BATCHELOR...WAKEFIELD AND ST. FRANCISVILLE

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:29 PM CDTSpecial Marine WarningLIX46 min
Jun 24, 3:51 PM CDTSpecial Marine WarningLIX24 min
Jun 24, 4:01 PM CDTSevere Thunderstorm WarningLIXTangipahoa29 min
Jun 24, 4:14 PM CDTSpecial Marine WarningLIX46 min
Jun 24, 4:18 PM CDTSpecial Marine WarningLIX42 min
Jun 24, 4:58 PM CDTSpecial Marine WarningLIX47 min
Jun 24, 5:01 PM CDTSpecial Marine WarningLIX44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.